Alert archive / North Carolina / Beach Hazards Statements in 2020

Beach Hazards Statement 9, NWS Wakefield, VA

September 4, 2020Currituck County, North Carolina; City of Virginia Beach, Virginia

NWS Wakefield, VA issued this beach hazards statement at Sep 4, 2020, 5:20 PM EDT for Currituck County, North Carolina; City of Virginia Beach, Virginia. It took effect at Sep 5, 2020, 2:05 AM EDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Sep 4, 2020, 5:20 PM EDT (21:20 UTC)
In effect from
Sep 5, 2020, 2:05 AM EDT
Expired
Sep 8, 2020, 8:00 PM EDT
In force
4 days
Issued by
NWS Wakefield, VA

Counties Currituck County, NC, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2020-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2020-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

859 
WHUS41 KAKQ 042120
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
520 PM EDT Fri Sep 4 2020

NCZ102-VAZ098-050530-
/O.NEW.KAKQ.BH.S.0009.200905T1200Z-200906T0000Z/
Eastern Currituck-Virginia Beach-
520 PM EDT Fri Sep 4 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple of hours either side of low tide,
  which will occur around 4:30 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Breaking waves of around 4 ft will result in rough surf 
conditions and a high risk of rip currents.

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
16 follow-up statements
579 
WHUS41 KAKQ 050130
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
930 PM EDT Fri Sep 4 2020

NCZ102-VAZ098-050930-
/O.CON.KAKQ.BH.S.0009.200905T1200Z-200906T0000Z/
Eastern Currituck-Virginia Beach-
930 PM EDT Fri Sep 4 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT
SATURDAY THROUGH SATURDAY EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple of hours either side of low tide,
  which will occur around 4:30 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Butner
732 
WHUS41 KAKQ 050605
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
205 AM EDT Sat Sep 5 2020

NCZ102-VAZ098-051415-
/O.EXT.KAKQ.BH.S.0009.200905T0605Z-200906T0000Z/
Eastern Currituck-Virginia Beach-
205 AM EDT Sat Sep 5 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.


* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple of hours either side of low tide,
  which will occur around 4:30 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
326 
WHUS41 KAKQ 050611
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
211 AM EDT Sat Sep 5 2020

NCZ102-VAZ098-052100-
/O.CON.KAKQ.BH.S.0009.000000T0000Z-200906T0000Z/
Eastern Currituck-Virginia Beach-
211 AM EDT Sat Sep 5 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple of hours either side of low tide,
  which will occur around 4:30 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
877 
WHUS41 KAKQ 051401
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
1001 AM EDT Sat Sep 5 2020

NCZ102-VAZ098-052215-
/O.CON.KAKQ.BH.S.0009.000000T0000Z-200906T0000Z/
Eastern Currituck-Virginia Beach-
1001 AM EDT Sat Sep 5 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip 
  currents to occur is a couple of hours either side of low 
  tide, which will occur around 4:30 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
084 
WHUS41 KAKQ 051921
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
321 PM EDT Sat Sep 5 2020

NCZ102-VAZ098-060000-
/O.CON.KAKQ.BH.S.0009.000000T0000Z-200906T0000Z/
Eastern Currituck-Virginia Beach-
321 PM EDT Sat Sep 5 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip 
  currents to occur is a couple of hours either side of low 
  tide, which will occur around 4:30 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
150 
WHUS41 KAKQ 052012
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
412 PM EDT Sat Sep 5 2020

NCZ102-VAZ098-060415-
/O.EXT.KAKQ.BH.S.0009.000000T0000Z-200907T0000Z/
Eastern Currituck-Virginia Beach-
412 PM EDT Sat Sep 5 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple of hours either side of low tide.
  Low tide today will occur around 4:30 PM and low tide Sunday 
  will occur around 5:15 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Butner
124 
WHUS41 KAKQ 060152
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
952 PM EDT Sat Sep 5 2020

NCZ102-VAZ098-061000-
/O.CON.KAKQ.BH.S.0009.000000T0000Z-200907T0000Z/
Eastern Currituck-Virginia Beach-
952 PM EDT Sat Sep 5 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple of hours either side of low tide.
  The afternoon low tide on Sunday will occur around 5:15 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Butner
004 
WHUS41 KAKQ 060718
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
318 AM EDT Sun Sep 6 2020

NCZ102-VAZ098-062100-
/O.CON.KAKQ.BH.S.0009.000000T0000Z-200907T0000Z/
Eastern Currituck-Virginia Beach-
318 AM EDT Sun Sep 6 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple of hours either side of low tide.
  The afternoon low tide will occur around 5:15 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
912 
WHUS41 KAKQ 061501
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
1101 AM EDT Sun Sep 6 2020

NCZ102-VAZ098-062315-
/O.CON.KAKQ.BH.S.0009.000000T0000Z-200907T0000Z/
Eastern Currituck-Virginia Beach-
1101 AM EDT Sun Sep 6 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip 
  currents to occur is a couple of hours either side of low 
  tide. The afternoon low tide will occur around 5:15 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
978 
WHUS41 KAKQ 061949
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
349 PM EDT Sun Sep 6 2020

NCZ102-VAZ098-070400-
/O.EXT.KAKQ.BH.S.0009.000000T0000Z-200908T0000Z/
Eastern Currituck-Virginia Beach-
349 PM EDT Sun Sep 6 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through Monday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple of hours either side of low tide.
  The afternoon low tide will occur around 5:45 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
724 
WHUS41 KAKQ 070139
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
939 PM EDT Sun Sep 6 2020

NCZ102-VAZ098-070945-
/O.CON.KAKQ.BH.S.0009.000000T0000Z-200908T0000Z/
Eastern Currituck-Virginia Beach-
939 PM EDT Sun Sep 6 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through Monday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip 
  currents to occur is a couple of hours either side of low 
  tide. The afternoon low tide will occur around 5:45 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Butner
916 
WHUS41 KAKQ 070613
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
213 AM EDT Mon Sep 7 2020

NCZ102-VAZ098-072100-
/O.CON.KAKQ.BH.S.0009.000000T0000Z-200908T0000Z/
Eastern Currituck-Virginia Beach-
213 AM EDT Mon Sep 7 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through Monday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip 
  currents to occur is a couple of hours either side of low 
  tide. Low tide will occur just before 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
330 
WHUS41 KAKQ 071957
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
357 PM EDT Mon Sep 7 2020

NCZ102-VAZ098-081000-
/O.EXT.KAKQ.BH.S.0009.000000T0000Z-200909T0000Z/
Eastern Currituck-Virginia Beach-
357 PM EDT Mon Sep 7 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip 
  currents to occur is a couple of hours either side of low 
  tide. Low tide will occur around 6 PM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
535 
WHUS41 KAKQ 080138
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
938 PM EDT Mon Sep 7 2020

NCZ102-VAZ098-080945-
/O.CON.KAKQ.BH.S.0009.000000T0000Z-200909T0000Z/
Eastern Currituck-Virginia Beach-
938 PM EDT Mon Sep 7 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip 
  currents to occur is a couple of hours either side of low 
  tide. Low tide will occur around 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Butner
670 
WHUS41 KAKQ 081100
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
700 AM EDT Tue Sep 8 2020

NCZ102-VAZ098-081900-
/O.CON.KAKQ.BH.S.0009.000000T0000Z-200909T0000Z/
Eastern Currituck-Virginia Beach-
700 AM EDT Tue Sep 8 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
022 
WHUS41 KAKQ 081900
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
300 PM EDT Tue Sep 8 2020

NCZ102-VAZ098-090000-
/O.CON.KAKQ.BH.S.0009.000000T0000Z-200909T0000Z/
Eastern Currituck-Virginia Beach-
300 PM EDT Tue Sep 8 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...STRONG RIP CURRENTS.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

TG

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Sep 4, 5:10 PM EDT, 10 minutes earlier.

Area forecast discussion, Sep 4, 5:10 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
510 PM EDT Fri Sep 4 2020

.SYNOPSIS...
Chance for showers and thunderstorms this evening as a cold
front drops across the area. Pleasant weather and high pressure
in store for the holiday weekend.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 345 PM Friday...

Afternoon surface analysis shows a cold front approaching the region
from the NW with high pressure over the central US poised to move
into the area from the west. CAM guidance has trended toward
slightly greater coverage of showers and storms late this afternoon
into the evening along the SE-advancing cold front. Strong surface
heating and reduced but sufficient low level moisture will
contribute to 500-1000 J/kg of MLCAPE ahead of the boundary.
Effective shear of 35-45 knots will afford any convection that forms
the opportunity to organize. SPC has outlined a Marginal Risk of
strong to severe storms across our northern VA counties (Louisa
eastward to the northern neck) as well as portions of the MD eastern
shore. This area corresponds to the relative greatest overlap
between heating/moisture pooling ahead of the front and effective
shear. Main threat from any storms this afternoon will come from
strong straight line winds. Increased PoPs a tad along the front for
late this afternoon and evening, but still aob 50%. Lingering
showers should come to an end by midnight with winds becoming NNW
behind the front. Drier air will take some time to filter into the
region tonight. Overnight lows range from around 60 degrees NW to
the low 70s SE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 345 PM Friday...

Saturday will be extremely pleasant after the heat we had this week
with high temps in the upper 70s and low 80s. Dewpoints fall into
the mid 50s and low 60s with plenty of sunshine across the region.
Saturday night is the first 'open the windows' kind of night we've
had in quite some time with low temps in the 50s along and west of I-
95 and low 60s for the remainder of the area. Continued dry but
slightly warmer on Sunday with highs in the low 80s. Cool and
comfortable again on Sunday night with lows in the upper 50s and low
60s for inland locations. Easterly flow will begin to bring moisture
back to coastal counties and keep lows a bit warmer in the upper 60s
and low 70s. Have some PoPs creeping back into our far SE Sunday
night but will limit to aob 20%. Easterly winds will bring
increasing moisture to the eastern half of the area on Monday with
highs warming into the low and mid 80s with slight chance PoPs
continuing across NE NC.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 345 PM Friday...

A boundary will sit off the SE coast next week with slow moving low
pressure slowly moving along the boundary during the middle to end
of the week. This will result in unsettled weather with
showers/storms possible each day, especially during the afternoon
and early evening hours. A cold front approaching from the west
attempts to cross the area on Friday, but likely hangs up over the
area. High temps Tuesday through Thursday right around seasonal
norms ranging from the low to mid 80s. Overnight lows upper 60s to
lower 70s.0s NW to the low to mid 70s SE Wednesday and Thursday
nights.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
As of 100 PM EDT Friday...

Mainly VFR conditions expected through the 18Z TAF period. Winds
are westerly under 10 kts at RIC/PHF/SBY, and light and variable
at ORF/ECG. A cold front crosses the area this evening and
overnight, with the winds behind the front becoming northerly.
As of this issuance, only mentioned VCTS at SBY after 00Z
tonight. N/NE winds 5-15 kts from Saturday morning through the
remainder of the TAF period.

Outlook:
VFR conditions expected through the holiday weekend.

&&

.MARINE...
As of 345 PM Friday...

Winds have been light and variable today at around 5 kt in the bay
and 5 to 10 kt in the coastal waters. Expect winds to become SE and
increase to 5 to 10 kt late this afternoon and into the early
evening ahead of a cold front dropping south. The cold front passes
through the region this evening into the overnight hours from NNW to
SSE. Winds will become N 10 to 15 kt behind the front, increasing to
15 to 20 kt with gusts to 25 kt late tonight and will continue into
Saturday afternoon. SCAs are in effect for this surge for the Ches
Bay and Lower James from 4 AM until 1 PM and for the Currituck Sound
from 8 AM until 6 PM. The stronger winds last longer in the southern
coastal zones including the Currituck Sound due to the front slowing
down as it moves south. The Rappahannock, York, and Upper James will
come close to SCA winds, but current thinking is that they will stay
below 18 kt due to the northerly component of the wind allowing more
land to block the strongest winds. Will continue to monitor the
rivers this evening and overnight in case this changes.

Waves will remain 1 to 2 ft and seas 2 to 3 ft this evening,
increasing to 2 to 3 ft and 3 to 4 ft respectively late tonight
through Saturday afternoon. Prolonged NE flow (becoming E Monday)
will likely keep the southern coastal waters 3 to 4 ft through the
rest of the week. It is possible that the prolonged NE flow
will cause 5 ft seas for the southern coastal waters
(particularly off NE NC) by Sunday with SCAs for seas possibly
being needed. Will wait for future model runs before making a
decision.

Winds stay below SCA criteria through much of the week with seas in
the northern coastal waters possibly hitting 5 ft late Monday into
Tuesday with the transition from NE to E flow.

.TIDES AND COASTAL FLOODING...

A Beach Hazards Statement has been issued for the southern
beaches including Virginia Beach, Sandbridge, and Currituck
County Beaches for Saturday due to breaking waves of around 4 ft
and 9 sec periods creating rough surf conditions and a high
risk of rip currents. A moderate rip risk is expected for the
southern beaches on Sunday.

A moderate rip risk is expected for the northern beaches
including Ocean City Beaches, Assateague, Chincoteague, Wallops Island,
and the Barrier Islands between Cape Charles and Parramore on
Saturday and Sunday due to 8 to 9 sec periods and 3 ft breaking
waves.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 4 AM to 1 PM EDT Saturday for
     ANZ630>632-634-638.
     Small Craft Advisory from 8 AM to 6 PM EDT Saturday for ANZ633.

&&

SYNOPSIS...JDM/RHR
NEAR TERM...RHR
SHORT TERM...RHR
LONG TERM...CMF
AVIATION...CMF
MARINE...RMM
Hazardous weather outlook, Sep 4, 4:00 PM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
400 PM EDT Fri Sep 4 2020

MDZ024-025-NCZ012>017-030>032-102-VAZ048-060>062-065>069-078>090-092-
093-095>100-512>520-522>525-052000-
Inland Worcester-Maryland Beaches-Northampton-Hertford-Gates-
Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Eastern Essex-York-Newport News-
Hampton/Poquoson-
400 PM EDT Fri Sep 4 2020

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and storms are possible ahead of a cold front this
evening. Gusty winds are the main threat with any storms that are
able to form prior to the front coming through.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>023-VAZ064-075>077-509>511-521-052000-
Dorchester-Wicomico-Somerset-Caroline-Westmoreland-Richmond-
Northumberland-Western Louisa-Eastern Louisa-Western Hanover-
Western Essex-
400 PM EDT Fri Sep 4 2020

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and storms are possible ahead of a cold front this
evening. Gusty winds are the main threat with any storms that are
able to form prior to the front coming through.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 2:28 AM EDTSmall Craft AdvisoryAKQ44 hr
Sep 4, 5:52 PM EDTSpecial Weather StatementAKQCaroline, Cumberland, Fluvanna, Goochland, Hanover, Louisa and 1 more53 min

Nearby

Beach Hazards Statements in North Carolina, 2020Beach Hazards Statements in Virginia, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.